MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2146/ajhp070605

Медицинская библиотека · American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2009

Propofol infusion syndrome: case report and literature review.

Orsini Jose, Nadkarni Abhijeet, Chen Julie, Cohen Nina

Клинический случайСтатьяОбзорПеревод в очереди

Аннотация

PURPOSE: A case of propofol infusion syndrome in a patient with respiratory failure and sepsis is reported.

SUMMARY: A 36-year-old Hispanic woman was admitted to the medical intensive care unit for treatment of respiratory failure and sepsis, likely secondary to pneumonia. Her medical history included human immunodeficiency virus infection and chronic hepatitis C virus infection. She was intubated and placed on mechanical ventilation. Empirical i.v. antimicrobial therapy was initiated with vancomycin, moxifloxacin, piperacillin-tazobactam, trimethoprim-sulfamethoxazole, and micafungin, along with corticosteroids and vasopressors. Propofol 1.5 mg/kg per hour i.v. and midazolam i.v. were initiated for sedation, but the dosages of both propofol and midazolam needed to be increased due to persistent agitation. On hospital day 7, the patient developed a morbilliform rash on her neck, shoulders, and chest and multiple abnormal laboratory test values, including elevated levels of alanine transaminase, aspartate transaminase, amylase, lipase, creatine kinase, and triglycerides. Serial electrocardiograms revealed sinus tachycardia. Computed tomography of the abdomen showed hepatomegaly with fatty infiltration of the liver, no gallstones, and a normal pancreas. I.V. phenobarbital was added for sedation, and propofol was tapered and discontinued on the same day. The patient responded adequately to phenobarbital maintenance therapy and was eventually weaned off all other sedatives. The patient's laboratory test values returned to normal within 72 hours after discontinuation of the propofol infusion, and the rash and tachycardia resolved.

CONCLUSION

Propofol infusion syndrome developed in a patient with respiratory failure and sepsis after a prolonged infusion of high-dose propofol.

Для цитирования: Orsini Jose, Nadkarni Abhijeet, Chen Julie, Cohen Nina. Propofol infusion syndrome: case report and literature review.. American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists. 2009. DOI: 10.2146/ajhp070605.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.